MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 5442141
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis: l5- s1 degenerative disc procedure: posterior lateral interbody fusion (plif) levels implanted: l5-s1 it was reported that on (b)(6) 2018, intra-op, when physician placed a 41mm crosslink in between the screws and went to torque down the crosslink on the lateral sides, the crosslink stripped and broke into pieces.Doctor was able to obtain all the pieces of the implant from the wound.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis result: visual functional microscopic there were three adjustable cross-links returned.Two of the screws that lock the rods in place have sheered off where the threads transition into the nose of the screw.On one of the screws, deformation can be noted to the internal hex.On the other broken screw, a portion of the driver has broken off inside the internal hex.The center locking not on the three links appears to function properly.The screws appear to have been over tightened causing the nose to break off.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7337106
Report Number1030489-2018-00378
Device Sequence Number1483597
Product Code KWP
UDI-Device Identifier00613994579539
UDI-Public00613994579539
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K091974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5442141
Device Lot Number0489132W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer07/10/2018
08/08/2018
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date08/07/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR